Found this on the net and I think it explains it pretty good.
Grey baby syndrome :
The grey baby syndrome is a rare condition almost exclusively seen in neonates and very young infants receiving high doses of CHLORAMPHENICOL.
Toxic blood levels of chloramphenicol occurs due to :
inadeqaute conjugation of chloramphenicol with glucuronic acid because of inadequate activity of glucuronyl transferase in the newborn liver and
decreased renal excretion of the unconjugated chloramphenicol leads
The infant is cyanosed, is acidotic, has cold peripheries and has the signs of all of marked hyponia, poor feeding, vomiting, loose stools and a distended abdomen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2011 • 2 answers
Posted 31 Aug 2012 • 2 answers
Posted 4 Apr 2014 • 1 answer
Posted 15 Apr 2014 • 1 answer
Posted 25 Mar 2016 • 1 answer